I am approaching the 7-month mark and it feels like my chronic nausea and GI symptoms (mostly loose stools) havent gotten any better. I talked with Dr. P at PUR and he thinks a reversal is the best course of action. I’m not thrilled at the idea, but I dont know how much longer I can live with this nausea. I feel mildly nauseous ALL the time, with moments of more severe nausea (mostly a feeling of disgust rising up from my testes, heavy in my lower abdomen, up into my throat). I am desperately hoping to find someone who had the same experiences—with chronic nausea as the primary symptom—so that I can have a sense of next steps. Of the 4 uro’s i’ve met, two of them think that nausea isnt a common symptom and may be unrelated (endoscopy pending) and two think it could be referred testes pain/discomfort (i.e., kicked in the nuts feeling). I’M REALLY HOPING TO FIND SOMEONE OUT THERE WHO HAS HAD SIMILAR SYMPTOMS. I’ve emailed a bunch of guys from this forum but nobody’s symptoms align that much with mine (see below). Honestly, I’d be fine doing any major intervention, including reversal, if I could be certain (or at least more certain) that it would help. I just dont know how much longer I can live with this nausea. Any advice is appreciated!!!
I underwent a vasectomy in January, 6.5 months ago, and the procedure went well. I do remember having some mild shooting pain during the procedure–he seemed surprised to see me jolt in reaction in the moment—and the urologist recently told me that I did seem a bit “sensitive” during the procedure, though he was not concerned at the time. I recovered fairly quickly. Within 2 weeks, I was feeling 95% better. I still had some mild pain/tenderness, but I felt good enough to get back on the bike. After 2 months, I still felt some mild pain/tenderness, so I called the urologist, and he recommended that I stop biking and that I take ibuprofen for a week. He put me on a fairly heavy dose of ibuprofen, and the second day I remember feeling very nauseous. This was the first time I specifically remember feeling nauseous, though it is possible that I may have had some mild nausea before that but just did not fully identify it. I called the urologist and he told me that nausea is not a part of the PVPS clinical picture. He encouraged me to keep taking the ibuprofen. I continued taking the ibuprofen for about a week. The ibuprofen did not do much of anything for the pain, and I started feeling nauseous from that point forward. I’m still not sure whether I was nauseous all the time back then because the nausea can be so mild at times.
I started doing some pelvic floor exercises around this time (March/April). At first, I did some stretches I found online. In mid April, I started working with a pelvic floor therapist. The pain was still fairly mild, and I felt like it was not just pain in the testes but some discomfort/achiness in the muscles around my groin, including my upper thighs and stomach. At other times, I had other GI symptoms, including stomach pain and loose stools. The pelvic floor therapist was fairly convinced that it was pelvic floor issues, and he did some stretching work, dry needling, myofascial work, etc. I met with him a few times over the following month or 2, and I religiously did pelvic floor stretching routine at home. I felt some improvement and, for a few days I felt almost no symptoms and I was convinced I was getting better. More generally, my testes started feeling a little bit better, but I still felt nauseous some of the time. The nausea was quite mild, at times—just a barely perceptible sense of disgust rising from my groin, into my lower abdomen, up through my chest, and into the back of my throat (i.e., salivation). The nausea and other GI symptoms persisted, even as stretching seemed to help my groin area feel better. The pelvic floor therapist suggested I see a GI specialist. The GI specialist prescribed Prilosec. Within a week, the stomach pain was gone and my stools were back to normal. The discomfort in my testes seem to dissipate, as well, and I had about 10 straight days…maybe even 2 weeks… in which I felt fairly normal. In fact, I felt so good that I emailed my urologist and my pelvic floor specialist to tell them that I was recovered. However, about 2 weeks after starting the Prilosec, the GI symptoms returned, including mild lower abdomen pain and loose stools, and I again began feeling nauseous. This was in mid May, and that I have felt nauseous since that time, pretty much nonstop.
4 weeks ago, I met with Dr. David Fenig. He physically examined me and determined that there was nothing remarkable about my testes. He suggested that the GI symptoms may be unrelated to the vasectomy, encouraging me to follow-up with a GI specialist. He also prescribed doxycycline and Celebrex, both of which I have been taking for the past 2 weeks. I have seen no improvement with these medications. Last week, I spoke with an MD friend of mine who often treats people with persistent GI issues. He suggested that, before I take any other GI steps (i.e., endoscopy), I first make dietary changes (cut out gluten) and potentially get stool testing to see if that helps the GI issues. I also spoke with another pelvic floor therapist, and she made similar suggestions.
Currently, my testes pain is fairly minimal. For the most part, my testes just feel more tender than usual. They hurt a bit with contact, but nothing too bad. Very rarely, I feel some mild sharp pain(2 or 3 on the scale), but it goes away very quickly. As I wrote in my email previously, my main distress is the nausea. It has been consistent over the past 2 months or so. I feel mildly nauseous pretty much all the time, often in the back of my throat but regularly also in my chest and lower abdomen. If I am active or busy, I can generally ignore/not notice it. But there are times when I am distracted by it, even when I am working. It seems to get worse if I remain seated for long periods of time—generally tracking with the testes pain that gets mildly increased with remaining seated. As I described above, it often feels like a nausea starting in my testes/groin/lower abdomen and rising through my chest into the back of my throat. When it is more mild, it feels more like a disgust/salivation sensation in the back of my throat. There are times when the nausea seems to make the rest of my body feel ‘on edge’ or just, to put it in clinical terms, “feeling like crap.”
At this point, I really just want to understand what is going on with my body, whether the nausea is specifically related to the testes discomfort, what the best treatment approach would be, whether a more aggressive intervention (i.e., procedure) might be necessary, etc. My main question is whether I am going to feel nauseous for the rest of my life, which, at this point, is probably my biggest fear.